Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 8, 2007, 4:03 PM EDT for Grant County, Indiana. It took effect at Sep 8, 2007, 4:11 PM EDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 2007, 4:03 PM EDT (20:03 UTC)
- In effect from
- Sep 8, 2007, 4:11 PM EDT
- Expired
- Sep 8, 2007, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:25 PM EDT | FLOOD | 4 N Marion, IN | STANDING WATER REPORTED NEAR THE INTERSECTION OF 100E AND 530N. DEPTH NOT KNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 082011
FFWIWX
INC053-090000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 800 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WOOD...MARION...HANFIELD AND LANDESS
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
HEAVY RAINFALL SUFFICIENT TO CAUSE FLASH FLOODING IS ALSO INDICATED
BY RADAR ESTIMATES ALONG JOCINAH AND METOCINAH CREEKS AS WELL AS THE
WEST BRANCH OF THE RICHLAND CREEK IN NORTHERN GRANT COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4053 8586 4066 8586 4066 8582 4066 8581
4067 8556 4053 8556
TIME...MOT...LOC 2003Z 249DEG 15KT 4063 8566
$$2 follow-up statements
000
WGUS73 KIWX 082155
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT SAT SEP 8 2007
INC053-090000-
GRANT IN-
546 PM EDT SAT SEP 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHWESTERN GRANT COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
WOOD...MARION...HANFIELD AND LANDESS.
LAW ENFORCEMENT REPORTED STANDING WATER OVER THE ROAD NEAR THE
INTERSECTION OF COUNTY ROADS 100 EAST AND 530 NORTH.
RADAR PRECIPITATION ESTIMATES INDICATE 3 TO 5 INCHES OF RAINFALL HAS
FALLEN FROM 330 PM EDT THROUGH 545 PM EDT. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 800
PM EDT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4053 8586 4066 8586 4066 8582 4066 8581
4067 8556 4053 8556
TIME...MOT...LOC 2146Z 249DEG 15KT 4078 8513
$$000
WGUS73 KIWX 090005
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT SAT SEP 8 2007
INC053-090011-
GRANT IN-
801 PM EDT SAT SEP 8 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GRANT COUNTY...
THREE TO FIVE INCHES OF RAIN FELL LATE THIS AFTERNOON AND EARLY THIS
EVENING FROM WEST CENTRAL TO NORTH CENTRAL GRANT COUNTY. WHILE THE
IMMEDIATE THREAT FOR FLASH FLOODING HAS SUBSIDED...A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE POSSIBILITY OF FLASH FLOODING
THROUGH SUNDAY MORNING.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4053 8586 4066 8586 4066 8582 4066 8581
4067 8556 4053 8556
TIME...MOT...LOC 2155Z 249DEG 15KT 4771 4652
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:13 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 8, 1:13 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 113 PM EDT SAT SEP 8 2007 .AVIATION...18Z TAFS HIGH END MVFR CIGS WILL LIKELY PREVAIL THIS AFTN AT FWA AS MOISTURE WILL CONTINUE TO OVERRIDE A SFC BDRY IN PLACE NEAR A LAF TO FDY LINE...JUST SOUTH OF THE FWA TERMINAL. CIGS NEAR 3KFT EXPECTED AT SBN THIS AFTERNOON...WILL CARRY A TEMPO BKN025 THROUGH 20Z TO ACCOUNT FOR MVFR CIGS NEARBY. THERE IS THE RISK FOR SCT CONVECTION THIS AFTN...BEST CHANCES BEING CLOSER TO THE FRONT AT FWA. WILL ADD A VCTS GROUP FOR FWA AND KEEP SBN DRY THROUGH 02Z. SHRA ACTIVITY IS EXPECTED LATE THIS EVENING INTO TONIGHT AS A CONVECTIVELY-INDUCED SHRTWV OVER SW MO WILL TRACK NEWD TOWARDS THE NRN OH VALLEY. THIS ALONG WITH A STRONG SHRTWV TRACKING THROUGH THE UPPER MIDWEST AND NRN LAKES WILL PROVIDE PLENTY OF DEEP LAYER MOISTURE AND LIFT FOR PRECIP TONIGHT. WILL ADD A -SHRA GROUP AFTER 03Z IN SBN AND SHRA IN FWA AFTER 02Z...ALONG WITH VCTS MENTION AT FWA WITH THE FRONT NEAR. SOME ELEVATED CONVECTION IS POSSIBLE IN SBN BUT WILL LEAVE THUNDER MENTION OUT FOR NOW. UPSTREAM OBS AND FCST SOUNDINGS INDICATE IFR AND LOW-END MVFR CIGS FOR TONIGHT INTO SUNDAY MORNING. WINDS SHOULD REMAIN BLO 10KTS THROUGH THE TAF PERIOD. && PREV DISCUSSION... SHORT TERM... MAIN ISSUE FOR SHORT TERM PERIOD WILL BE POSITION OF FRONTAL BOUNDARY. METARS SHOWING BOUNDARY PUSHING SE INTO CENTRAL IN EARLY THIS MORNING. EXPECT BOUNDARY TO LINGER TO THE S OF CWA AS ITS ASSOCIATED SFC LOW STRENGTHENS AND MOVES NE OVER SRN CANADA. A SHORT/WV WILL APPROACH FROM THE SW TODAY TRACKING OVER SRN IN INTO CENTRAL OH. THIS WAVE WILL CAUSE THE FRONTAL ZONE TO PUSH BACK NORTH INTO LOWER MI BY TONIGHT PROVIDING A TRIGGER FOR CONVECTION. WITH LIMITED INSTABILITY CAUSED BY CLOUD COVER AND ADJACENT STABLE AIR MASS JUST NORTH OF THE FRONT...EXPECT ANY THUNDERSTORMS TO REMAIN BLO SEVERE. WITH TRACK OF SHRT/WV THROUGH CENTRAL OH AIDED BY 30-35KT H85 LLJ TONIGHT...BELIEVE SE CWA WILL HAVE THE BEST SHOT FOR CONVECTIVE ACTIVITY. TEMPS EXPECTED TO BE PROBLEMATIC ONCE AGAIN WITH SKIES ACROSS THE NORTH LIKELY HAVING A PERIOD OF PARTLY SUNNY VS THE SOUTH WHICH MAY REMAIN MOSTLY CLOUDY MUCH OF THE DAY. EXPECTING HIGHS IN THE MID TO UPPER 70S ACROSS THE AREA. OVERNIGHT LOWS WILL THEN DROP OFF INTO THE LOW TO MID 60S AS MSTR INCREASING AGAIN AND EXPECTED RAINFALL ESPECIALLY SE. LONG TERM... WATER VAPOR IMAGERY CONTG TO SHOW SERIES OF SHRTWVS ALONG SRN PORTION OF BROAD MEAN TROF OVER CANADA AND TOPPING RIDGE IN ERN PACIFIC. STRONG SHRTWV WHICH AFFECTED OUR AREA TODAY WAS MOVG INTO THE LWR GRTLKS AND OH VALLEY WITH SUB-TROPICAL MOISTURE PLUME CONTG TO STREAM NE-ENE AHEAD OF IT. SFC CDFNT ASSOCIATED WITH THIS SHRTWV HAS BECOME PARALLEL TO MID LEVEL FLOW AND THUS SHOULD MAKE LITTLE ADDITIONAL SEWD PROGRESS. NEXT SHRTWV OF INTEREST OVER MT THIS MORNING AND IS FCST TO MOVE TO NRN MN BY 12Z SUNDAY. BACKING FLOW AHEAD OF THIS SYSTEM SHOULD RESULT IN SOME OVERRUNNING SHOWERS/TSTMS NORTH OF THE STALLED E-W BOUNDARY OVER CENTRAL INDIANA, WHILE SFC CDFNT ASSOCIATED WITH THIS SYSTEM SHOULD MOVE ACROSS THE CWA SUNDAY. NAM DEPICTION OF THESE EVENTS APPEARS MORE REASONABLE THAN GFS WHICH APPEARS TO BE TOO DEEP WITH LOW ALONG OLD BOUNDARY... PRBLY DUE TO CONVECTIVE FEEDBACK AND TOO WK WITH NRN STREAM SYSTEM... PSBLY AS A RESULT OF OVERDEVELOPING SRN STREAM SYSTEM LOW. NAM SOLUTION SUPPORTS GOING CHC OF TSTMS ACROSS ALL BUT FAR NW PORTION OF THE CWA THROUGH THE DAY SUNDAY WITH HIGHEST POPS SE CLOSEST TO STALLED OLD BOUNDARY AND WHERE FROPA WILL OCCUR LATEST IN THE DAY ALLOWING FOR BETTER DESTABILIZATION. HIGH PRESSURE RIDGE SHOULD BUILD INTO THE WRN GRTLKS REGION BEHIND THIS FRONT SUNDAY NIGHT PROVIDING FAIR WX. NEXT SHRTWV OF INTEREST OVER BRITISH COLUMBIA THIS MORNING IS EXPECTED TO DIG SE TO THE GRTLKS MON/MON NGT. ALTHOUGH THIS SYSTEM MAY PROVIDE SUFFICIENT MID LEVEL LIFT IN OUR AREA TO SUPPORT A FEW SHOWERS, APPEARS AIRMASS WILL BE STABLE ENOUGH BY THAT TIME TO PREVENT TSTMS AND HAVE THUS REMOVED MENTION FOR THIS PERIOD. OTRWS, NO SGFNT CHANGES MADE TO FCST BEYOND DAY3. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LAMMERS LONG TERM...TAYLOR AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 8, 5:30 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 AM EDT SAT SEP 8 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 530 AM EDT SAT SEP 8 2007 /430 AM CDT SAT SEP 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN PORTIONS OF THE AREA TODAY AND OVER THE ENTIRE AREA TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER... LOCALLY HEAVY RAINFALL IS AGAIN POSSIBLE... ESPECIALLY SOUTHEAST OF A MONTICELLO INDIANA TO HILLSDALE MICHIGAN LINE WHERE THE STORMS WILL LIKELY BE MOST NUMEROUS AND PERSISTENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-090930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 530 AM EDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WINDS UP TO 30 KNOTS COULD ACCOMPANY ANY STORMS WHICH MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BECOME NORTHERLY AND INCREASE BEHIND THE FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE BY SUNDAY NIGHT... CONTINUING INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Sep 8, 12:56 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1256 PM EDT SAT SEP 8 2007 INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-081800- ADAMS-ALLEN-BLACKFORD-CASS-FULTON-GRANT-HUNTINGTON-JAY-MIAMI- PAULDING-PULASKI-PUTNAM-VAN WERT-WABASH-WELLS-WHITE-WHITLEY- 1256 PM EDT SAT SEP 8 2007 ...SPECIAL WEATHER STATEMENT... AT 1252 PM EDT...A LINE OF THUNDERSTORMS WERE DEVELOPING ALONG A NEARLY STATIONARY FRONT. THE FRONT EXTENDED FROM NEAR LIMA OHIO TO LAFAYETTE INDIANA. THE LINE OF STORMS WILL CONTINUE TO MOVE NORTHEAST AT 10 MPH. WHILE NO SEVERE WEATHER IS EXPECTED... OCCASIONAL CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED. LOCATIONS WHICH WILL BE AFFECTED BY THESE DEVELOPING STORMS INCLUDE...LINN GROVE...MARION...SMITHSON... REYNOLDS...MCNATTS AND REIFFSBURG. AS A REMINDER...LIGHTNING IS A LEADING CAUSE OF WEATHER RELATED DEATH. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LEWIS
Special weather statement, Sep 8, 2:21 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EDT SAT SEP 8 2007 INZ020-022>027-032-033-OHZ024-025-082030- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... VAN WERT...DELPHOS...LIMA 221 PM EDT SAT SEP 8 2007 A LINE OF SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY DRIFT TO THE NORTHEAST THROUGH 4PM. THE PRIMARY THREATS WILL BE SCATTERED LIGHTNING STRIKES AND HEAVY RAIN. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED...WITH ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF A HALF OF AN INCH POSSIBLE THROUGH 4PM.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:00 AM EDT | Flash Flood Warning | IWX | White | 3 hr |
| Sep 8, 12:23 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Sep 8, 3:32 PM EDT | Flash Flood Warning | IWX | Cass | 4 hr |
| Sep 8, 5:11 PM EDT | Flash Flood Warning | IWX | Huntington | 4 hr |
| Sep 8, 5:51 PM EDT | Flash Flood Warning | IWX | Marshall | 6 hr |
| Sep 8, 6:42 PM EDT | Flash Flood Warning | IWX | Blackford | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.